Message Number: YG6288 | New FHL Archives Search
From: Stephanie
Date: 2001-08-11 02:10:00 UTC
Subject: Vets advice please


Most of you know Icabod's situation, Insulinoma, Cardiomyopathy and Adrenal
which he is on many medications for. Currently he is going downhill with his
heart. Today I had to take him to the vet and he stressed pretty bad. He is
still rapidly breathing and whining when he sighs. He seems OK other than
the breathing part. I know that Pred is bad for the heart and one of my two
vets started him on Diazoxide at .25cc with Pred at 3cc. When we first put
him on the diazoxide we tried reducing his pred down to .15cc with the
.25cc diazoxide but he got very ill and it turned out that his BG was
extremely low. My second vet (who works with the vet who prescribed the
diazoxide) increased his pred up to .4cc. At that time his heart and lungs
sounded great (when I took him in for getting ill after the reduction of
pred) after having watery lungs and bad heart sounds before the diazoxide.
Today his heart sounded bad again and he is rapidly breathing. So, my
questions are:

a) Does this sound like the pred causing the increased heart problems?
b) What would you prescribe in this situation? More diazoxide and less pred?
I would like to give this info to my vet.
c) Is there another alternative to the pred and/or the diazoxide if the pred
causes the heart problems and the diazoxide doesn't work well?

I really appreciate all the help here as Icabod is a rescue from a very
terrible home and I want him to at least enjoy a little more life before he
has to go.

Thanks in advance,
with Maggie, Bullwinkle, Shasta, Emeline and Icabod

Question Society, Question Reality, Question Everything...
Think For Yourself
Share Your Thoughts